MAUDE Adverse Event Report: BECTON DICKINSON, S.A. PROTECTOR P53; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. PROTECTOR P53; INTRAVASCULAR ADMINISTRATION SET
Model Number 515107
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 1611518, medical device expiration date: 2021-11-22, device manufacture date: 2016-11-30.Medical device lot #: 1910112, medical device expiration date: 2024-09-30, device manufacture date: 2019-10-15.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 20 protectors p53 experienced leakage between the protector and vial during use.The following information was provided by the initial reporter: they had a leakage between the protector and the vial.The vials were antibiotics.They also had problems that the balloon did not fill with air.We have products from two lot numbers with this problem.But i think the leakage problem comes from the vials neck size?.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 5/12/2020.H.6.Investigation: four sample protectors were returned to our quality team for investigation.All product was inspected and no issues or defects were observed.Functional testing was performed on one of the samples from lot 1611518 and one from lot 1910112, connecting the protector to a standard 32mm vial using the m12 assembly fixture and attaching a sample syringe and injector.In all cases the protectors were properly fitted to the vial, liquid inside the syringe could move to the vial and back to the syringe without issue, no leaks were observed and the expansion chamber functioned properly.The remaining two retained sample protectors were then fitted to a vial of piperacillin/tazobactam and a leak between the protector and vial was observed.During the investigation it was noted the protector housing could not properly fit to the vial of piperacillin/tazobactam.There were several differences identified in the dimensions of the standard 32mm iso compliant vial and the vial of piperacillin/tazobactam.A device history review was performed for reported lots 1611518 and 1910112, no deviations or non-conformance's were identified during the manufacturing process that could have contributed to this issue.Leakage testing is performed for all lots during manufacturing to ensure the quality of the membrane, results were reviewed for this lot and found to be within specifications.Based on the investigation results, it was determined the leakage occurred due to the vial being incompatible with the protector, not allowing a secure connection which resulted in the leakage reported.As no issues were identified with the expansion chamber during our evaluations, no root cause can be determined at this time.
 
Event or Problem Description

Brand Name
PROTECTOR P53
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key10002791
Report Number3003152976-2020-00182
Device Sequence Number2750517
Product Code ONB
UDI-Device Identifier30382905151072
UDI-Public30382905151072
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515107
Device Catalogue Number515107
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Initial Date Received by Manufacturer 04/07/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;